MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12NM TORQUE LIMITING WRENCH FOR DUAL-OPENING USS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12NM TORQUE LIMITING WRENCH FOR DUAL-OPENING USS
Model Number 03.602.042
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during evaluation the repair technicians found out that the 12nm torque limiting handle quick for dual-opening uss was failed calibration.The issue found during testing at service and repair.There was no patient involvement.This complaint involves one (1) device.This report is for one (1) 12nm torque limiting wrench for dual-opening uss.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: part number:03.602.042; synthes lot number: 9952359-02; supplier lot number: n/a; release to warehouse date: july 15, 2016; expiration date: n/a; supplier: (b)(4).An nr was generated during production due to the cert heat treat value being out of spec.Parts were used as is.Review of the device history record showed that there are potential issues during the manufacture of the product that would contribute to this complaint condition.Visual inspection: the 12 nm torque limiting wrench for dual-opening uss (p/n: 03.602.042, lot #: 9952359-02) was returned and received at us customer quality cq.Upon visual inspection, scratches were observed but have no impact on the device functionality.No other issues were observed with the returned device.Functional test: functional test was performed on the returned device at service and repair.The low torque of the device measured during calibration testing was not within the specified torque range of the device.Hence, the torque test failed low.Service and repair evaluation: the customer reported that during evaluation the repair technicians found out that the 12nm torque limiting handle quick for dual-opening uss failed calibration.The repair technician reported the device failed torque testing.Torque test low is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is failed low.The item will be forwarded to customer quality.The evaluation was confirmed.Document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed.12 nm torque wrench; loaner set specs.Complaint confirmed? yes, the device received failed low in calibration testing.Hence, confirming the allegation.Investigation conclusion: the complaint condition was confirmed as the 3.0 nm torque limiting handle with 4.5 mm quick coupling (p/n: 03.632.204,lot # 6601894) failed low in calibration test.There is no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.The potential cause could be due to device maintenance.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12NM TORQUE LIMITING WRENCH FOR DUAL-OPENING USS
Common Device Name
WRENCH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11333175
Report Number2939274-2021-00882
Device Sequence Number823803
Product Code HXC
UDI-Device Identifier10705034712277
UDI-Public(01)10705034712277
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.602.042
Device Catalogue Number03.602.042
Device Lot Number9952359-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1